# SDR 2001F00207

- Difficulty date: August 4, 2001
- Submitted: August 22, 2001
- Operation: Air carrier
- Aircraft: N523MC
- Make and model: Boeing 747-2D7B
- Aircraft serial: 21782
- System (JASC): 3040 · Windshield/Door Rain/Ice Removal
- Part: Anti-Ice System
- Condition: Malfunctioned
- Location: Cockpit
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H, A

## Discrepancy

DURING CLIMB-OUT, THE CREW NOTICED A STRONG BURNING SMELL IN THE COCKPIT.  TURNED OFF R2 AND 3 WINDOW HEAT AND THE SMELL DISSIPATED.  PULLED CB'S FOR L2-R3 AND L3-R2 WINDOW HEAT.  AFTER APPROXIMATELY 3 MORE HOURS THE ODOR RETURNED.  THIS TIME SMOKE CAME FROM LOWER LEFT CORNER OF L1 WINDOW.  SCORCHING OBSERVED ON GLASS.  SWITCHED OFF AND CB PULLED.  A/C DIVERTED TO DXB.  (M)
